# SDR 99UAL900495

- Difficulty date: September 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N506UA
- Make and model: Boeing 757222
- Aircraft serial: 24627
- Engine: Pwa PW2037
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 47310802
- Condition: Malfunctioned
- Location: Cargo Compt
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

RETURNED TO FIELD DUE TO A FIRE WARNING LIGHT.  *S/D*  THE CAUSE OF THE INTERMITTENT FIRE ALARM FOR THE AFT CARGO COMPARTMENT WAS DUE TO A DEFECTIVE AFT CARGO SMOKE DETECTOR INSTALLED IN THE NR 2 POSITION.  THIS UNIT WAS SUBSEQUENTLY REPLACED BY A NEW UNIT.  SINCE THE REPLACEMENT OF THE NEW UNIT, NO FALSE FIRE ALARMS HAVE BEEN GENERATED OR REPORTED.  THE REPAIR FACILITY (WALTER KIDDE AEROSPACE) ACCOMPLISHING THE TEST/REPAIR ON UNIT 473108-02 (S/N 1213) FOUND INTERMITTENT ALARM OUTPUT DURING VIBRATION TESTING.  THE INTERNAL WIRE HARNESS ASSY WAS FOUND TO BE AT FAULT.
